Tinnitus and Buspar? Please Help!

Discussion in 'Support' started by jadebug, Jun 2, 2017.

    1. jadebug
      Depressed

      jadebug Member

      Tinnitus Since:
      Initial-Aug 2011 Increase- May 2017
      Cause of Tinnitus:
      Unknown; possibly antidepressants
      Hello everyone! I really need some advice! I first developed my tinnitus back in 2011 and completely habituated to it (it was pretty mild) and I didn't even think about it for months at a time.

      However, a little over two weeks ago I started taking Lexapro and I also got a bad cold during this time.

      Unfortunately I have noticed my tinnitus has gotten a lot worse. I only took the medication for around 10 days and now been off it for 9 days and while I think the tinnitus has gotten a bit less it's still worse than before. My doctor who prescribed the Lexapro ensured me that it would go back to its normal level because I only took a small dose of the drug for a short time.

      After seeing her today and expressing my issues with anxiety and concerns over the tinnitus she prescribed me Buspar, an anti-anxiety medication.

      Has anyone experienced an increase in tinnitus with this medication?

      I don't think I can handle anymore increases in my tinnitus and this anxiety I have is slowly killing me.

      I really think medication would help me but I'm so freaked out about the tinnitus especially since tinnitus is a side effect of Buspar. Has anyone had a permanent increase in tinnitus due to a short small dose of an antidepressant or anti anxiety drug? I'm really freaking out and maybe it's just my anxiety that's making me so worried about the tinnitus and perceiving it to be so loud.

      Should I avoid the Buspar even though I think I desperately need help with anxiety?

      Please someone help I'm so worried.

      Any advice will be greatly appreciated!
       
    2. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      • Like Like x 1
    3. Mark081

      Mark081 Member

      Tinnitus Since:
      2014
      Cause of Tinnitus:
      Unknown
      I just started taking Buspar for GAD and have had T for a couple years. When I initially take a pill, it does cause an increased higher-pitched tinnitus than (my) normal, but it doesn't last for long (1/2 hour-ish) and then calms down. Hope that's helpful
       
    4. PrincessZelda
      Anime

      PrincessZelda Member

      Location:
      United States
      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      2 weeks on BuSpar
      NO! Do not take BuSpar! That is what caused my tinnitus in the first place.
       
      • Informative Informative x 1
    5. quietmedic

      quietmedic Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Barotrauma + Car horn
      Are you absolutely, 100% sure that Buspar caused your tinnitus? Was this temporary?
       
    6. Sayeed

      Sayeed Member Benefactor

      Location:
      miami fl
      Tinnitus Since:
      4/1/21
      Cause of Tinnitus:
      unsure
      I take Buspar but I started it a week after my tinnitus started. Not sure if it helps or hurts it. I might try to increase the dosage but I'm worried that will affect the tinnitus negatively. Apparently it's much safer than benzos but still thinking about it causes an increase in my anxiety.
       
    7. Sayeed

      Sayeed Member Benefactor

      Location:
      miami fl
      Tinnitus Since:
      4/1/21
      Cause of Tinnitus:
      unsure
      Doctor increased Buspar yesterday from 20 mg to 30 mg... I noticed my tinnitus was a bit higher this morning. Not sure If it's associated or not. I hope not. Hopefully it's just a temporary increase as Buspar is helping my anxiety.
       
Loading...

Share This Page